Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 6, 2014, 6:28 AM EDT for Columbia County, Suwannee County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 6:28 AM EDT (10:28 UTC)
- Expired
- Sep 6, 2014, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 95 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:00 AM EDT | FLOOD | 3 Ene Columbia, FL | COLUMBIA COUNTY 911/DISPATCH REPORTS ONE HOME LOCATED SOUTH OF LAKE CITY WITH APPROXIMATELY 8 INCHES OF STANDING WATER IN THE YARD AND 2 INCHES OF INUNDATION INSIDE THE HOME. |
| Sep 6, 8:00 AM EDT | HEAVY RAIN 10.38 | 2 Wnw Lake City, FL | 10.38 INCHES OF RAIN MEASURED OVER THE LAST 24 HOURS NEAR LAKE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
847
WGUS52 KJAX 061028
FFWJAX
FLC023-121-061330-
/O.NEW.KJAX.FF.W.0001.140906T1028Z-140906T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 AM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA
SOUTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA
* UNTIL 930 AM EDT
* AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY AND SLOW MOVING RAIN OVER EASTERN SUWANNEE AND CENTRAL
COLUMBIA COUNTIES. RADAR ESTIMATED THAT 4 TO 6 INCHES OF RAINFALL
OCCURRED OVER THE WARNED AREA WITHIN 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CITY...WINFIELD...WELLBORN...FIVE POINTS...AND COLUMBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
&&
LAT...LON 3028 8289 3029 8266 3014 8246 3012 8245
3009 8248 3007 8252 3005 8254 3003 8253
3001 8257 2998 8258 2994 8281
$$
ENYEDI2 follow-up statements
076
WGUS72 KJAX 061201
FFSJAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EDT SAT SEP 6 2014
FLC023-121-061330-
/O.CON.KJAX.FF.W.0001.000000T0000Z-140906T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA FL-SUWANNEE FL-
801 AM EDT SAT SEP 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR
SOUTHEASTERN SUWANNEE AND SOUTHERN COLUMBIA COUNTIES...
AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE BANDS OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING
SOUTHWARD INTO THE SOUTHERN HALF OF COLUMBIA COUNTY...AS WELL AS
EASTERN SUWANNEE COUNTY. RAINFALL RATES IN EXCESS OF 2 INCHES PER
HOUR ARE CONTINUING ACROSS PORTIONS OF THE WARNED AREA...AND DOPPLER
RADAR ESTIMATES THAT 6 TO 8 INCHES OF RAINFALL HAVE OCCURRED IN
LOCATIONS JUST SOUTH OF LAKE CITY SINCE 4 AM. DOPPLER RADAR
ESTIMATES WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES ELSEWHERE IN
THE WARNED AREA SINCE 4 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINFIELD...
WATERTOWN...LULU...LAKE CITY...WELLBORN AND FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH THE MORNING HOURS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
&&
LAT...LON 3028 8289 3029 8266 3014 8246 3012 8245
3009 8248 3007 8252 3005 8254 3003 8253
3001 8257 2998 8258 2994 8281
$$
NELSON456
WGUS72 KJAX 061322
FFSJAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EDT SAT SEP 6 2014
FLC023-121-061331-
/O.EXP.KJAX.FF.W.0001.000000T0000Z-140906T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA FL-SUWANNEE FL-
922 AM EDT SAT SEP 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM EDT FOR SOUTHEASTERN
SUWANNEE AND SOUTHERN COLUMBIA COUNTIES...
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
LAT...LON 3028 8289 3029 8266 3014 8246 3012 8245
3009 8248 3007 8252 3005 8254 3003 8253
3001 8257 2998 8258 2994 8281
$$
NELSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:40 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 6, 4:40 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 AM EDT SAT SEP 6 2014 ...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH MONDAY... .CURRENTLY... EARLY MORNING SURFACE ANALYSIS DEPICTS HIGH PRESSURE (1021 MILLIBARS) COVERING THE WESTERN ATLANTIC NORTH OF THE BAHAMAS. A LOW-LEVEL TROUGH EXTENDS FROM THE GEORGIA COASTAL WATERS SOUTHWESTWARD TO THE NORTHEAST GULF OF MEXICO. MEANWHILE...A COLD FRONT IS PRESSING ACROSS THE GREAT LAKES STATES AND IS MOVING INTO THE OHIO AND WESTERN PORTIONS OF THE TENNESSEE VALLEY REGION. ALOFT...DEEP- LAYERED RIDGING IS CENTERED OFF THE CAROLINA COASTLINE. LOW-TOPPED CONVECTION IS DEVELOPING ALONG THE LOW- LEVEL TROUGH OVER THE OKEFENOKEE SWAMP AND THE SUWANNEE VALLEY...WITH ISOLATED SHOWERS POPPING OVER THE REST OF NORTHEAST FLORIDA. WITH WEAK STEERING FLOW IN PLACE...THIS ACTIVITY IS MOVING VERY SLOWLY EASTWARD AND IS PRODUCING HEAVY RAINFALL RATES...WHICH WILL LIKELY BE THE THEME FOR THE WEEKEND. OTHERWISE...LOW CEILINGS AND ABUNDANT MID AND UPPER LEVEL CLOUDS ARE BLANKETING MUCH OF THE REGION...WITH PATCHES OF FOG OVER INTERIOR SOUTHEAST GA. TEMPERATURES AND DEWPOINTS AT 08Z WERE GENERALLY IN THE LOW TO MID 70S REGION-WIDE. .NEAR TERM (TODAY AND TONIGHT)... SHORT-TERM HI-RESOLUTION GUIDANCE SUCH AS THE HRRR AND ARW HAVE INITIALIZED WELL WITH RESPECT TO CONVECTIVE DEVELOPMENT IN THE OKEFENOKEE/SUWANNEE VALLEY REGION...AND THESE MODELS ADVECT THIS ACTIVITY INTO THE REMAINDER OF NORTHEAST AND NORTH CENTRAL FL DURING THE REMAINDER OF THE MORNING HOURS. CYCLONIC FLOW IN THE LOW LEVELS WILL CONTINUE TO PROVIDE ENOUGH FORCING FOR BANDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP INTO THE EVENING HOURS...WITH ACTIVITY INCREASING IN COVERAGE ALONG THE I-95 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WHERE CATEGORICAL POPS WERE USED IN THE FORECAST GRIDS. INSERTED HEAVY RAINFALL WORDING INTO THE ZONES FOR THESE LOCATIONS...AND WIDESPREAD RAINFALL TOTALS TODAY AROUND 1 INCH ARE EXPECT. THE SCATTERED NATURE OF THE HEAVY DOWNPOURS ON FRIDAY WILL PRECLUDE THE NEED FOR A FLOOD WATCH AT THIS TIME. SLIGHT COOLING ALOFT SHOULD ALSO AID IN THE DEVELOPMENT OF NUMEROUS MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GA. AN EARLY START TO CONVECTION WILL LIKELY KEEP HIGHS IN THE MID TO UPPER 80S REGION-WIDE...WITH LOCATIONS NEAR THE ALTAMAHA POSSIBLY APPROACHING 90 BEFORE AFTERNOON CONVECTION DEVELOPS. LOW PRESSURE IS EXPECTED TO CONSOLIDATE ALONG THE GA COAST THIS EVENING...INCREASING SOUTHWEST STEERING FLOW IN THE LOW LEVELS. THIS PATTERN WILL LIKELY PUSH EVENING ACTIVITY ALONG THE COAST INTO THE OFFSHORE WATERS BY MIDNIGHT...WITH DRYING EXPECTED FROM WEST TO EAST AS THE EVENING PROGRESSES. HI-RES MODELS INDICATE THE POTENTIAL FOR OVERNIGHT DEVELOPMENT IN NORTH CENTRAL FL DURING THE PRE-DAWN HOURS ON SUN. OTHERWISE...EXPECT ANOTHER ROUND OF LOW CIGS AND SOME PATCHY FOG ACROSS INTERIOR SOUTHEAST GA. WARM AND HUMID CONDITIONS WILL KEEP LOWS IN THE 70S. .SHORT TERM (SUNDAY THROUGH TUESDAY)... SUN & MON...UNSETTLED WEATHER WITH ABOVE NORMAL RAIN CHANCES WILL CONTINUE AS HIGH MOISTURE CONTENT LINGERS OVER THE AREA (PWATS OVER 2 INCHES) AND COMBINES WITH FORCING TRAILING A 1000-700 MB LOW AS IT TRACKS SLOWLY NORTHWARD ALONG THE SE ATLANTIC SEABOARD. SUN PRECIP WILL LIKELY BE ONGOING EARLY IN THE DAY ALONG A CONVERGENT ZONE DRIFTING SOUTHWARD OVER THE AREA AS THE SURFACE LOW TRACKS NNE ALONG THE GA/SC COAST...BUT MODELS DIVERGE WHERE THIS ZONE WILL POSITION AROUND 12Z SUN WITH THE NMM/NAM NEAR THE FL/GA STATE LINE AND THE ARW OVER OUR SOUTHERN FL ZONES. THE GFS IS MUCH LESS AGGRESSIVE AND KEEPS THE HIGHER POPS OFFSHORE OF THE LOCAL ATLANTIC COAST. FOR NOW ADVERTISED 20-30% POPS THROUGH SUNRISE SUN...BUT AS MODEL CONSENSUS REFINES ITSELF THERE IS A HIGH POTENTIAL FOR A BAND OF LOCALLY HEAVY RAINFALL ACROSS SOME PORTION OF THE FORECAST AREA EARLY SUNDAY MORNING. AS THE DAY PROGRESSES AND FORCING FROM A WEAK MID LEVEL TROUGH APPROACHES FROM THE NW...ADDITIONAL PRECIP WILL BLOSSOM ACROSS THE FORECAST AREA...WITH AGAIN A DIURNAL PATTERN EXPECTED WITH A FADE IN ACTIVITY AFTER SUNSET. ADVERTISED WIDESPREAD RAINFALL CHANCES OF 60-70% WITH THE GREATEST POTENTIAL IN THE AFTN/EVENING. THE MAIN CONVECTIVE HAZARDS WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL GIVEN SLOW STORM MOTION...EXCESSIVE LIGHTNING AND WET DOWNBURSTS OF 40-50 MPH. MON ANOTHER ROUND OF SHOWERS/TSTORMS EXPECTED TO FILL IN ACROSS THE AREA THROUGH THE DAY WITH A MORE EASTWARD PUSH OF PRECIP INTO THE AFTN TOWARD THE ATLANTIC SEABOARD. HIGH TEMPS WILL BE NEAR TO SLIGHTLY BELOW CLIMO IN THE MID/UPPER 80S...NEAR 90 SE GA...WITH LOWS MILD IN THE LOW/MID 70S POSSIBLY A FEW UPPER 60S WELL INLAND MON NIGHT AS DRIER AIR BEGINS TO FILTER IN FROM THE WEST. TUE...RAIN CHANCES DECREASE AS LOW PRESSURE DEPARTS TO THE NE AND HIGH PRESSURE RIDGING BUILDS NORTHWARD FROM SOUTH FL. PWATS HOVER NEAR 2 INCHES OVER NE FL...BUT DRIER AIR WITH PWATS FALLING NEAR 1.75 INCHES FILTERS IN OVER SE GA. STILL ENOUGH LINGERING DEEP LAYER MOISTURE TO CONTINUE ELEVATED RAIN CHANCES N THE 40-50% RANGE WITH LIGHT STEERING FLOW STILL SUPPORTING LOCALLY HEAVY RAINFALL. AFTN/EVENING PRECIP WILL SHIFT FROM THE ATLANTIC COAST MON TOWARD WEST OF HIGHWAY 301 TUE AS THE EAST COAST SEA BREEZE BEGINS TO STRENGTHEN ITS INLAND PUSH AS THE RIDGE BUILDS IN FROM THE SOUTH. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... MEAN 1000-500 MB RIDGING WILL EDGE NORTHWARD AND EXTEND ACROSS N-CENTRAL FL WHICH WILL BRING RAIN CHANCES BACK DOWN TO NEAR TO BELOW CLIMO VALUES GIVEN INCREASED SUBSIDENCE. ADVERTISED RAIN CHANCES IN THE 25-40% RANGE WITH THE HIGHEST VALUES OVER INLAND AREAS BETWEEN THE ST JOHNS RIVER BASIN AND THE I-75 CORRIDOR EACH AFTN/EVENING GIVEN WEAK STEERING FLOW. TEMPS WILL MODERATE NEAR TO ABOVE CLIMO VALUES GIVEN STACKED RIDGING OVER THE AREA WITH HIGHS IN THE LOW 90S/UPPER 80S INLAND TO MID 80S COAST...WITH LOWS IN THE 70S. NEXT WEEKEND A FRONTAL ZONE BEGINS TO STALL OVER SOUTH GA...WHICH WILL BRING AN INCREASE IN RAIN CHANCES NEXT WEEKEND. && .AVIATION... LIFR CIGS AT GNV WILL LIKELY LIFT SOON AS SHOWER ACTIVITY APPROACHES THE TERMINAL. IFR CIGS AROUND 800 FEET ARE EXPECTED AT SSI THROUGH AROUND 13Z...WITH VFR CIGS AROUND 5000 FT ELSEWHERE THROUGH SUNRISE. NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE REGIONAL TERMINALS AFTER 14Z...AND HAVE RECENTLY AMENED THE TAFS TO INCLUDE TEMPO GROUPS FOR PERIODS OF IFR VISIBILITIES THROUGH AT LEAST 18Z. PERIODS OF SUB-VFR CONDITIONS WILL REMAIN POSSIBLE AT THE REGIONAL TERMINALS THROUGH 00Z...WITH SOUTH TO SOUTHWEST SURFACE WINDS REMAINING NEAR OR BELOW 10 KNOTS OUTSIDE OF HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. && .MARINE... WEAK LOW PRESSURE WILL REMAIN OVER OUR REGION THIS WEEKEND...WITH PERIODS OF NUMEROUS SHOWERS AND THUNDERSTORMS MOVING INTO AND DEVELOPING OVER THE COASTAL WATERS THROUGH MONDAY. OUTSIDE OF THUNDERSTORM ACTIVITY...SOUTHWEST WINDS WILL LIKELY SURGE TO NEAR CAUTION CONDITIONS OVER THE COASTAL WATERS THIS EVENING. A COLD FRONT WILL THEN PUSH INTO THE SOUTHEASTERN STATES LATE IN THE WEEKEND...STALLING NEAR THE SOUTHEAST GEORGIA COAST EARLY NEXT WEEK. SEAS WILL GENERALLY REMAIN IN THE 2 TO 4 FOOT RANGE THROUGH MONDAY. HIGH PRESSURE WILL THEN BUILD FROM SOUTH TO NORTH TOWARDS MIDWEEK...ALLOWING A GENERAL SOUTHERLY WIND PATTERN WITH SPEEDS REMAINING BELOW 15 MPH. RIP CURRENTS: LOW RISK EXPECTED THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 73 90 73 / 60 60 70 60 SSI 84 75 86 74 / 80 80 60 60 JAX 87 74 89 73 / 80 80 70 60 SGJ 87 75 86 74 / 80 80 60 60 GNV 87 72 87 71 / 70 70 60 40 OCF 89 72 86 72 / 70 60 60 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/ENYEDI
Hazardous weather outlook, Sep 6, 5:28 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 528 AM EDT SAT SEP 6 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-070930- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 528 AM EDT SAT SEP 6 2014 ...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH MONDAY WITH LOCALIZED FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... LOW PRESSURE WILL CONSOLIDATE OVER COASTAL GEORGIA LATER TODAY. NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS EARLY THIS MORNING OVER THE SUWANNEE VALLEY AND THE OKEFENOKEE SWAMP WILL SPREAD EASTWARD INTO THE REMAINDER OF NORTHEAST AND NORTH CENTRAL FLORIDA AS THE MORNING PROGRESSES. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTHEAST GEORGIA...WITH THE POTENTIAL FOR WIDESPREAD HEAVY DOWNPOURS SHIFTING TOWARDS THE INTERSTATE 95 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WIDESPREAD RAINFALL TOTALS OF NEAR 1 INCH ARE EXPECTED TODAY...WITH LOCALLY HEAVIER AMOUNTS EXPECTED. DUE TO THE SLOW MOVEMENT OF SHOWER AND THUNDERSTORM ACTIVITY...LOCALIZED FLOODING WILL BECOME A HAZARD...MAINLY IN URBAN AND COASTAL LOCATIONS. SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW PRESSURE WILL ORGANIZE OVER THE COASTAL CAROLINAS LATER THIS WEEKEND AHEAD OF A COLD FRONT THAT WILL STALL JUST NORTHWEST OF OUR REGION BY MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY...MAINLY DEVELOPING DURING THE LATE MORNING HOURS AND PERSISTING INTO THE EARLY EVENING HOURS. ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED SUNDAY THROUGH MONDAY...WITH LOCALLY HEAVIER AMOUNTS EXPECTED. LOCALIZED FLOODING WILL REMAIN A HAZARD...PARTICULARLY IN URBAN AND COASTAL LOCATIONS. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS FROM SUNDAY THROUGH TUESDAY...WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES BEING THE MAIN HAZARDS. DAILY THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE BY WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF WIDESPREAD HEAVY RAINFALL AND FLOODING MATERIALIZES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Local storm report, Sep 6, 6:09 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 AM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM FLOOD 8 SSW LAKE CITY 30.09N 82.69W
09/06/2014 COLUMBIA FL TRAINED SPOTTER
A FEW INCHES OF STANDING WATER COVERING SEVERAL LOW LYING
ROADS IN COLUMBIA COUNTY.
&&
WALSHThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:23 AM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton | 82 min |
| Sep 6, 4:54 AM EDT | Areal Flood Advisory | JAX | Columbia | 2 hr |
| Sep 6, 5:42 AM EDT | Areal Flood Warning | JAX | Columbia | 2 hr |
| Sep 6, 6:39 AM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Union | 2 hr |
| Sep 6, 6:44 AM EDT | Areal Flood Advisory | JAX | Alachua, Columbia, Gilchrist, Union | 2 hr |
| Sep 6, 7:17 AM EDT | Areal Flood Advisory | JAX | Suwannee | 118 min |
| Sep 6, 7:27 AM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton, Suwannee | 2 hr |
| Sep 6, 8:32 AM EDT | Areal Flood Warning | JAX | Suwannee | 118 min |
| Sep 6, 8:46 AM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Nassau, Union | 119 min |
| Sep 6, 9:08 AM EDT | Flash Flood Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 5 hr |
| Sep 6, 9:30 AM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Hamilton, Suwannee, Union | 2 hr |
| Sep 6, 7:16 PM EDT | Areal Flood Advisory | JAX | Flagler | 119 min |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.